MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

DAVOL INC., SUB. C.R. BARD, INC. PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was reported as available for evaluation, but has not been returned as of this time.Without the subject product, a definitive conclusion as to when/how the glass vial was damaged cannot be determined.If the sample is returned or additional information is received, this file will be updated.The ifu for the progel instructs the user: if package and/or product integrity have been compromised, (i.E., damaged package seal, or broken glass) do not use or re-sterilize the contents.Device has not been returned to date.
 
Event or Problem Description
It was reported that the user prepared the progel product and during use, noted the cartridge was broken.There was no concern for any of the pieces of the device to have come into contact with the patient and there was no patient or user injury reported.
 
Additional Manufacturer Narrative
The subject product was reported as available for evaluation, but has not been returned as of this time.Without the subject product, a definitive conclusion as to when/how the glass vial was damaged cannot be determined.If the sample is returned or additional information is received, this file will be updated.The ifu for the progel instructs the user: if package and/or product integrity have been compromised, (i.E., damaged package seal, or broken glass) do not use or re-sterilize the contents.Addendum: the subject product was returned for evaluation.The applicator was returned without the pushrod included.Visual inspection found all the contents had been successfully expelled from the device.There was no product build up in the applicator or applicator tips, and no signs of leakage into the applicator, indicating that excess forces were not applied during set up or when deploying the progel.One of the glass cartridges is visibly broken at the distal end in relation to the spray tip.The push rod once placed in the applicator is locked and cannot be removed.The ifu for the progel product instructs the user: during applicator assembly, the progel¿ push rod is designed to lock into the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.Root cause of the broken cartridge is use-related, as removal of the push rod was confirmed.Two possible lot numbers were reported as being used, ircz0035 (540 units - date of mfg.(b)(6) 2019 and irds0026 (524 units - date of mfg.(b)(6) 2019.A review of the manufacturing records found that the lots were manufactured to specification.
 
Event or Problem Description

Brand Name
PROGEL PLUERAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9418835
Report Number1213643-2019-11792
Device Sequence Number11368610
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPGPS002
Device Lot NumberIRDS0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1